Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
153 Doctors are Online

Body itch that gets severe. Full blown yeast infection. Can sex make things worse?

Hi, I have a strange problem going on, and am getting little to no answers from my husbands or my doctor. I am beginning to think I am allergic to my husband. My husband started taking citalopram about 8 months ago. Since he has started that, everytime he kisses my neck or body I itch in that area like crazy, but don t develop any obvious rash. Oral sex and unprotected regular sex (I have a mild allergic reaction to latex condoms ) has started causing constant vaginal itching. It may start an hour after, and sometimes 12 hrs later. I don t really have the symptoms of a full blown yeast infection , but do have crazy itching, sometimes I become swollen and sore, and maybe a little increase in discharge. I have never been one to previously get yeast infections but maybe once or twice a year max. Doctors have told me its possible I ve developed a seman allergy, but this doesn t explain the itching when he kisses my body, or even the throat itching when we kiss. Could I really have a severe allergy to his medication, THROUGH him? I keep being told everything is just a coincidence because it would be so rare. We experimented by refraining from sex for one.week, everything cleared up and I felt normal again. To then go back to having sex and starting this.viscous cycle again. I am at my wits end not knowing if its me, or him, or what. Any suggestions to help us figure out what the cause would be??
Asked On : Thu, 9 Aug 2012
Answers:  1 Views:  67
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Dermatologist 's  Response
Jul 2012
Hi there. It is very difficult to pinpoint allergens unless one does 'prick' or 'patch' testing & it can be done at a local allergy clinic or at your dermatologists'. Yes i do believe you are stressed & consider that as a factor. Also it is possible that you can have more than one allergy. It may neither be him or could be an extraneous factor like latex, his medications are unlikely. Try taking a non-sedative antihistamine like fexofenadine 180mg that acts over a 24 hr period for a 2 week course & if it helps, it is safe to 'pop' one anytime. Cheers & Hope this helps..give us a shout & review/ feedback if it does
Good Luck & here's to a fruitful sex life!
Answered: Wed, 22 Aug 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor